Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 336, NWS Jackson, MS

August 17, 2014Adams County, Mississippi; Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Aug 17, 2014, 3:06 PM CDT for Adams County, Mississippi; Concordia Parish, Louisiana. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2014, 3:06 PM CDT (20:06 UTC)
Expired
Aug 17, 2014, 3:45 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Concordia Parish, LA, Adams County, MS

What was reported inside it

TimeReportWhereRemark
Aug 17, 3:35 PM CDTTSTM WND DMG8 Se Natchez, MSTREE DOWN ACROSS LIBERTY RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2270 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WUUS54 KJAN 172006
SVRJAN
LAC029-MSC001-172045-
/O.NEW.KJAN.SV.W.0336.140817T2006Z-140817T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT SUN AUG 17 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  CENTRAL ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 345 PM CDT

* AT 306 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEER PARK...
  AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIBLEY AROUND 325 PM CDT.
  NATCHEZ AND VIDALIA AROUND 340 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3146 9169 3167 9129 3166 9127 3165 9127
      3163 9123 3151 9115 3146 9116 3130 9159
TIME...MOT...LOC 2006Z 244DEG 16KT 3142 9154

HAIL...0.88IN
WIND...60MPH

$$


7
2 follow-up statements
547 
WWUS54 KJAN 172030
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT SUN AUG 17 2014

LAC029-172039-
/O.CAN.KJAN.SV.W.0336.000000T0000Z-140817T2045Z/
CONCORDIA LA-
330 PM CDT SUN AUG 17 2014

...SEVERE THUNDERSTORM WARNING CANCELLED FOR CENTRAL CONCORDIA 
PARISH...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3149 9151 3167 9129 3166 9127 3165 9127
      3163 9123 3151 9115 3146 9116 3137 9144
TIME...MOT...LOC 2029Z 244DEG 16KT 3146 9143

$$

MSC001-172045-
/O.CON.KJAN.SV.W.0336.000000T0000Z-140817T2045Z/
ADAMS MS-
330 PM CDT SUN AUG 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL ADAMS
COUNTY UNTIL 345 PM CDT...

AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
NATCHEZ...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NATCHEZ AROUND 345 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3149 9151 3167 9129 3166 9127 3165 9127
      3163 9123 3151 9115 3146 9116 3137 9144
TIME...MOT...LOC 2029Z 244DEG 16KT 3146 9143

HAIL...0.88IN
WIND...60MPH

$$
914 
WWUS54 KJAN 172043
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT SUN AUG 17 2014

MSC001-172054-
/O.EXP.KJAN.SV.W.0336.000000T0000Z-140817T2045Z/
ADAMS MS-
343 PM CDT SUN AUG 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAMS COUNTY WILL
EXPIRE AT 345 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3149 9151 3167 9129 3166 9127 3165 9127
      3163 9123 3151 9115 3146 9116 3137 9144
TIME...MOT...LOC 2044Z 244DEG 16KT 3149 9136

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 10:15 AM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Aug 17, 10:15 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT SUN AUG 17 2014

.UPDATE...MINOR ADJUSTMENTS TO POPS AND TEMPS THROUGH TONIGHT.
PREVIOUS FORECAST FOR THE SHORT TERM PERIOD MOSTLY ON TRACK. /BB/

&&

.DISCUSSION...SOUTHERN EXTENT OF INTENSE AND COMPACT UPPER LEVEL
SHORT WAVE IS CLIPPING OUR FAR NORTHERN ZONES THIS
MORNING...PROMPTING ENOUGH LIFT AND MOISTURE ADVECTION TO FUEL A
SOLID BAND OF THUNDERSTORMS STRETCHING FROM THE ARKLAMISS DELTA
NORTHEAST THROUGH PORTIONS OF THE MIDSOUTH AND TN VALLEY. THIS
SLOW-MOVING CONVECTION POSES SOME HEAVY RAIN THREAT...BUT THE BULK
OF THE ACTIVITY SHOULD REMAIN NORTH OF THE CONFINES OF THE CWA.
HOWEVER...EXPECT OUTFLOW RELATED TO THIS ACTIVITY TO SNEAK MORE
FIRMLY INTO NORTHERN ZONES AS THE DAY PROGRESSES AND HELP TO FUEL
ISOLATED TO SCATTERED ACTIVITY INTO THE AFTERNOON HOURS. FURTHER
SOUTH...AMPLE DEEP MOISTURE ADVECTION THROUGH THE PINE BELT COULD
GET SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS GOING EARLY
NEAR HBG. OTHERWISE...ANTICIPATE A MAJORITY OF THE SCATTERED SHOWERS
AND STORMS IN THE SOUTH TO WAIT UNTIL THE AFTERNOON TO FIRE UP. THAT
LEAVES THE PREVIOUS ASSESSMENT OF ONLY ISOLATED ACTIVITY AFFECTING
CENTRAL ZONES IN THE AFTERNOON HOURS LOOKING VERY MUCH ON TRACK.
HIGH TEMPERATURES SHOULD MOSTLY PEAK IN THE LOWER 90S ALTHOUGH THE
INCREASE IN HUMIDITY TODAY WILL OCCASIONALLY CAUSE HEAT INDEX VALUES
TO TOP OUT AROUND THE CENTURY MARK.

FINALLY...MORNING REGIONAL SOUNDING ANALYSIS REVEALS ONLY A VERY
MARGINAL RISK FOR MICROBURSTS OR LOCALIZED SEVERE ACTIVITY FROM
TODAYS CONVECTION...WHICH IS NOT WORTH AN INCLUSION IN THE HWO. /BB/

&&

.PREV DISCUSSION... /ISSUED 403 AM CDT SUN AUG 17 2014/

SHORT TERM...TODAY THROUGH MONDAY NIGHT...LOW LEVEL MOISTURE HAS
RETURNED ACROSS THE CWA THIS MORNING AS 07Z SURFACE ANALYSIS IS
SHOWING LOWER 70S DEWPOINTS OVERSPREADING THE AREA. A FEW
THUNDERSTORMS WERE SEEN YESTERDAY AFTERNOON ACROSS THE FAR SOUTH AS
SOMEWHAT OF A SEA BREEZE MANAGED TO WORK ITS WAY NORTH.

GFS/ECMWF ARE STILL IN AGREEMENT THAT A MID LEVEL SHORTWAVE AND ITS
ATTENDANT WEAK COLD FRONT WILL MOVE SSE OUT OF THE MID MS VALLEY
TOWARD THE CWA TODAY. WHILE THE SURFACE BOUNDARY LOOKS TO STAY TO
THE NORTH OF THE AREA...INCREASING COLD AIR ALOFT OVER THE TOP OF
GOOD LOW LEVEL MOISTURE TRANSPORT SHOULD RESULT IN SCATTERED SHOWERS
AND THUNDERSTORMS PRIMARILY OVER THE NORTHERN PORTIONS TODAY AND
OVER THE NORTHERN HALF MONDAY.

MEANWHILE...SURFACE HIGH PRESSURE WILL CONTINUE BUILDING OVER THE NE
GULF OF MEXICO. ANTICYCLONIC FLOW AROUND THIS HIGH WILL BRING A GOOD
ONSHORE FLOW OVER THE LA/MS COASTAL AREAS PROMOTING SEA BREEZE
ACTIVITY OVER THE NEXT COUPLE OF DAYS.

WITH THE SENSIBLE WEATHER TODAY OCCURRING AT OPPOSITE ENDS OF THE
CWA...CENTRAL SECTIONS WILL LOOK TO ONLY RECEIVE ANY CONVECTION THAT
DEVELOPS FROM HEATING OR THAT CAN PROPAGATE IN FROM THE NORTH OR
SOUTH. THIS IS WHERE POPS WILL BE THE LEAST.

MEAGER LAPSE RATES AND VERTICAL TOTALS IN THE LOW/MID 20S SHOULD
KEEP ANY CONVECTION FROM GETTING TOO INTENSE./26/

LONG TERM...TUESDAY THROUGH SUNDAY...DEEP LAYER RIDGING WILL BUILD
ACROSS THE REGION FOR THE MIDDLE PART OF THE WEEK INTO THE WEEKEND.
THE SINKING AIR ASSOCIATED WITH THE RIDGING WILL LIMIT THUNDERSTORM
CHANCES EACH AFTERNOON AND PROHIBIT ANY STORMS AT NIGHT.

THIS PATTERN WILL ALSO LEAD TO A PROLONGED PERIOD OF HEAT WITH HIGHS
EACH DAY IN THE MIDDLE 90S AND PEAK HEAT INDICES FROM 100 TO 105
DEGREES. THIS PERIOD LOOKS TO BE THE LONGEST STRETCH OF MID 90S
HIGHS SO FAR THIS SUMMER. /SW/

&&

.AVIATION...LOW STRATUS HAS BEEN SLOW TO MIX OUT THIS MORNING...BUT
EXPECT VFR CONDITIONS TO DEVELOP AT MOST SITES THIS AFTERNOON WITH
CU FIELDS RISING TO ~5000 FT WITH CONTINUED HEATING. GIVEN LITTLE
CHANGE IN THE PATTERN...WILL FOLLOW PERSISTENCE FOR EARLY MONDAY
MORNING AND FORECAST IFR STRATUS DEVELOPMENT. THE BEST CHANCE FOR
TSRA SHOULD BE AT HBG THIS AFTN INTO THE EARLY EVENING. THERE IS A
CHANCE THAT SHRA/TSRA WILL BEGIN TO AFFECT GLH/GWO TOWARD DAYBREAK
MONDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS. OVERALL...MONDAY WILL
BE A MORE ACTIVE DAY AND EXPECT GOOD POTENTIAL FOR SHRA/TSRA AT ALL
SITES BY AFTN. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       93  73  91  74 /  19  20  40  18
MERIDIAN      93  72  92  72 /  19  16  41  22
VICKSBURG     92  74  92  73 /  18  28  34  15
HATTIESBURG   94  74  93  75 /  34  16  44  20
NATCHEZ       93  75  92  75 /  29  17  37  17
GREENVILLE    92  74  90  73 /  25  43  38  14
GREENWOOD     92  74  90  73 /  29  38  46  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/EC/26/SW
Hazardous weather outlook, Aug 17, 2:42 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT SUN AUG 17 2014

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-181945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
242 PM CDT SUN AUG 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

FLOODING
RISK...LIMITED
TIMING...MONDAY

A SLOW-MOVING UPPER LEVEL DISTURBANCE WILL BRING THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL MONDAY INTO MONDAY EVENING. THERE WILL BE A
LIMITED THREAT FOR FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

A LIMITED THREAT FOR HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE
INTO EARLY MONDAY EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ023>026-MSZ053>066-072>074-181945-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
242 PM CDT SUN AUG 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

EC

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
WPC DAY 1 THROUGH 7 QPF...
WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

 PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 17, 10:58 AM CDT, 4 hours 8 minutes before
MSZ018-171620-
BOLIVAR MS-
1058 AM CDT SUN AUG 17 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1058 AM CDT SUN AUG 17 2014

...THUNDERSTORMS WITH ADDITIONAL HEAVY RAINFALL FOR NORTHERN BOLIVAR
COUNTY...

SHOWERS AND THUNDERSTORMS WITH ADDITIONAL HEAVY RAIN WILL MOVE EAST
ACROSS NORTHERN BOLIVAR COUNTY IN THE NEXT HOUR. ONE TO TWO INCHES
OF RAIN HAS FALLEN AND ADDITIONAL PERIODS OF HEAVY RAIN WILL CAUSE
MINOR FLOODING OF LOW-LYING AREAS. MOTORISTS SHOULD BE ALERT FOR
PONDING OF WATER ON ROADS...ESPECIALLY IF TRAVELING IN THE DEESON TO
ALLIGATOR AREA.

LAT...LON 3412 9065 3403 9065 3402 9090 3406 9089
      3409 9088 3409 9091 3412 9091 3413 9066
TIME...MOT...LOC 1551Z 259DEG 17KT 3410 9078

EEC
Special weather statement, Aug 17, 2:34 PM CDT, 32 minutes before
LAZ024-026-MSZ060-172015-
ADAMS MS-CONCORDIA LA-CATAHOULA LA-
234 PM CDT SUN AUG 17 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT SUN AUG 17 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER NEW ERA AT 230 PM CDT...MOVING
EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. PERIODS OF HEAVY RAIN MAY REDUCE
VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS.

PEOPLE IN WEST CENTRAL ADAMS COUNTY...AND SOUTH CENTRAL CATAHOULA AND
CENTRAL CONCORDIA PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3145 9196 3159 9149 3138 9142 3128 9188
      3129 9190
TIME...MOT...LOC 1930Z 253DEG 26KT 3139 9182
Special weather statement, Aug 17, 2:47 PM CDT, 19 minutes before
MSZ072-073-172030-
MARION MS-LAMAR MS-
247 PM CDT SUN AUG 17 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT SUN AUG 17 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF PICKWICK AT 246
PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. PERIODS OF HEAVY RAIN COULD REDUCE
VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN CENTRAL LAMAR AND CENTRAL MARION COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3126 8991 3138 8945 3135 8945 3134 8942
      3114 8937 3109 8987
TIME...MOT...LOC 1946Z 259DEG 18KT 3120 8978

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 10:58 AM CDTSpecial Weather StatementJANCoahoma22 min
Aug 17, 2:47 PM CDTSpecial Weather StatementJANLamar, Marion43 min
Aug 17, 3:19 PM CDTSpecial Weather StatementJANSmith46 min
Aug 17, 3:39 PM CDTSpecial Weather StatementJANLincoln46 min
Aug 17, 3:43 PM CDTSpecial Weather StatementJANJefferson Davis42 min
Aug 17, 3:54 PM CDTSpecial Weather StatementJANFranklin31 min
Aug 17, 3:58 PM CDTSpecial Weather StatementJANAdams32 min
Aug 17, 4:11 PM CDTSevere Thunderstorm WarningJANCovington, Jones49 min
Aug 17, 4:25 PM CDTSpecial Weather StatementJANCopiah45 min
Aug 17, 5:08 PM CDTSpecial Weather StatementJANLawrence42 min
Aug 17, 5:25 PM CDTSpecial Weather StatementJANSimpson45 min
Aug 17, 6:23 PM CDTSpecial Weather StatementJANHinds, Issaquena, Warren42 min
Aug 17, 2:34 PM CDTSpecial Weather StatementJANConcordia41 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.